Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
130 Doctors are Online

Hyperactive bladder - Online Doctor Chats

Date : 13-Jan-2012
User rating for this question
Very Good Posted in: Urinary and Bladder Problems
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2408 Questions
User :   Hi

I am a 24 year old male who suffers from an overactive bladder problem.I have had this problem for 4 and a half years and cannot find a cure to stop the frequent urination at night besides medication ( Xatral ).

I have previously been on 2 full courses of Roaccutane ( acne and skin problems ) and wonder if it might have caused the problem.

Can anyone recommend a solution to my problem ( natural ) because I need to sort this out soon.
Doctor :   hi
Doctor :  
let me read
Doctor :   from when you are suffering from this problem?

User :   for the last 4 and a half years ( mid 2005 till 2010 ).
Doctor :   what symptom you have?
User :   I suffer from bad sleep - wake up with headaches on most days due to poor sleep and often feel weak as a result as well.
Doctor :   what i mean is because of overactive bladder what symptom you have
Doctor :  
Doctor :  
you cannot hold urine?
User :   yes, I cannot hold urine for long periods of time - I have to urinate about 3-5 imes a night.
Doctor :  
Doctor :  
in the morning time do you have involuntary passage of urine?
Doctor :  
like if you try to hold urine also you will be not able to and urine leaks out and soil the clothes
User :   no - I manage to hold the urine ( have not reached the point yet where it just flows out ). I only feel the urge to go at different times of the night.
Doctor :   ok

Doctor :   with the present situation what is required is the bladder training
Doctor :   what it means is
Doctor :  
allowing the bladder to hold the urine for long time and increase its capacity to hold more amount of urine for long time
Doctor :   do you have the habit of consuming alcohol ?
User :   no - i drink no alcohol.
Doctor :  
Doctor :  
what about coffee, cola tea?
User :   no coffee ever or cola tea.
Doctor :  
Doctor :  
apart from medications what other things your doctor has advised
User :   Not much - He says Xatral is used by many today with my problem and is the only real way to stop the frequent urination. I have not been advised on bladder training.
Doctor :  
this is a medication which will help in reducing the hyperactivity of the bladder
Doctor :  
it causes relaxation
Doctor :  
but it is more so a symptomatic treatment
Doctor :  
bladder training to increase the capacity of holding the urine and reduce the sensitivity is the best method
User :   Can you as a professional tell me if Xatral has long term negative effects on a person or is it okay to take for long periods of time.
Doctor :  
it is ok to take for long time
Doctor :  
no problem with it
User :   Could you describe some bladder training methods which could help me?
Doctor :   there is some thing called pelvic floor exercise
Doctor :  
in this you have to do as if you are trying to hold urine repeatedly for 5 to 10 minutes
Doctor :   regularly you keep doing this daily
Doctor :   apart from this when ever you feel like passing urine, try to hold the urine as much as possible to an extent that you cannot hold any more
Doctor :  
initially you may be able to hold for 5 minutes
Doctor :  
latter it will increase to 10 min and so on

Question is related to
Diseases and Conditions
Medical Topics
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor